Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva & Truvada
Apr 4, 2006

Hello I have been diagnosed poz for 1 1/2 years and over that period my t-cells have dropped from 390 to 240. My doctor has started me on Truvada and Sustiva once a day at bedtime. I have been on the treatment for about a week and have adjusted very well to it but I have gas all the time, and loose stools in the morning. I am also on Augmentin for a throat infection. I am concerned with the loose stools first thing in the morning and the gas in my stomach. What do you suggest that I do?

Response from Dr. Henry

AUgmentin often upsets the stomach so it can be hard to separate out which drug is the culprit until the Augmentin stopped. Many patients will have gas/loose stools the first weeks on treatment with antiretroviral drugs and then the symptoms diminish. Some patients are sensitive to the tenofovir in the Truvada causing loose stools. If that is persistent and no other cause is contributing (infection. lactose intolerance, et cetera) then a trial switching to another antiretroviral or use of an antidiarrheal med is often a consideration. KH



Previous
Diabetes caused by medication
Next
Time Framr

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement